Jump to content
CrazyBoards.org

Rapid heartbeat from stress.


Recommended Posts

Hello. 

Since my Dad had his stroke and is now mostly disabled, my sister is stuck in the worst of her myriad of health problems, I started school and am the only one in the family capable of working my stress is high. Really high. 

My heart rate has been over 100 almost consistently. My resting rate used to be in between the 60s and 70s. Now it's in the 80s to high 80s. It's jumped quite a bit. 

I can't take beta blockers because I have low blood pressure. I asked the pharmacist for advice and she suggested a "standing" order of the Klonopin I take instead of as needed. Does it help any of you? Is she correct? I don't know if my psych would go for it. I don't want the long term effects of regular benzo use either. 

 

It really worries me. Now my "usual" is from 100-120 and today it jumped to 165. I was freaking out. Also, the "as needed" dose of Klonopin doesn't work either. One time I accidentally took two (being overly exhausted from not sleeping) thinking it was Folic Acid (both yellow) and it did it's job. 

 

Thanks. 

  • Like 1
Link to comment
Share on other sites

Take more klonopin. When I had a serious infection that almost killed me my pdoc had me on as much as 6 mg/day for stress and therefor heart rate. I was up in the 150-160's bpm and, like you, was on as much propranolol as I could stand. I think you should speak to your doctor today about this. 

Edited by notloki
  • Like 1
Link to comment
Share on other sites

On 10/5/2018 at 1:24 PM, notloki said:

Take more klonopin. When I had a serious infection that almost killed me my pdoc had me on as much as 6 mg/day for stress and therefor heart rate. I was up in the 150-160's bpm and, like you, was on as much propranolol as I could stand. I think you should speak to your doctor today about this. 

The place I go to is very busy. I doubt I would get to talk to her today or anytime soon. I have an appointment at the end of the month. 

I don't know if she would go for it, but this has to stop. I'm too young to be having cardiac issues. I hope it does help. If not then what? I've got so much shit going on. 

 

Thanks for your input. It is appreciated. 

Link to comment
Share on other sites

  • 2 months later...
  • 5 months later...

In regards to the beta blocker thing. Even those aren't 100% a solution if you could take them. It weakens the heart overtime so hard to come off of. If your sinus tachycardia is associated with a real heart problem it won't cover that up. It may slow things down but you will feel when the brakes are applied. In other words you will still feel the heart stress as angina pain. If it's episodic best to stay with a drug that is administered that way than an all day-tappering thing.

Link to comment
Share on other sites

On 5/15/2019 at 7:13 PM, hypoElectron said:

 It weakens the heart overtime so hard to come off of.

I've taken beta blockers and have never heard this. Millions take them. I seriously doubt they weaken the heart. Could you quote a source ? 

  • Like 1
Link to comment
Share on other sites

3 hours ago, notloki said:

I've taken beta blockers and have never heard this. Millions take them. I seriously doubt they weaken the heart. Could you quote a source ? 

This source says that beta blockers may actually help protect and strengthen the heart:

https://www.heartandstroke.ca/heart/treatments/medications/beta-blockers

Quote from the article:

" If your heart has been weakened, may protect it and help it get stronger"

Edited by CrazyRedhead
  • Like 1
  • Thanks 1
Link to comment
Share on other sites

  • 3 weeks later...

Sorry it took me so long to respond, I am not getting website notifications for some reason. I was told by a cardio-fellow that ALL BB's do this.  It is in fact only some, depending on their actuation mechanism. Beta-adrenergic only blockers like metoprolol and tenormin, the classic ones, have causal correlation to muscle weakening. Now of course, the cause of your Afib is just as important in designing your medication regimen. They won't choose traditional blockers for those with bradyrhythms or cell wall death. ACE inhibitors are now preferred as well as AB Blockers.

Edited by hypoElectron
Link to comment
Share on other sites

I agree with increasing the Klonopin and take it on the clock. According to my pdoc, any benzo will lower your blood pressure. It just depends on how much of the benzo you take.

I would also go so far as to vouch for a PRN benzo on top of the Klonopin for breakthrough episodes of anxiety or tachycardia, like Serax, Xanax, or Ativan.

 

  • Like 1
Link to comment
Share on other sites

I'm not getting notifications on this for some reason. I happened to spot it on the front page. I appreciate the ideas, and the pdoc seemed comfortable prescribing a benzodiazepines despite not liking them. Especially since I'm young. I doubt she'll go for a second benzo or raise the dose. I asked if she would be willing to raise the Clonazepam but she decided on Lorazepam instead. I think she forgot about the heart rate thing though because we stopped the Clonazepam and she prescribed Lorazepam only for insomnia. She seemed nice and I like her though. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...